Drought, Pushmataha
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Pushmataha forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.416, -95.376 (the zone’s center; the record gives no point)
Precipitation across eastern Oklahoma to the north of I-44 was above average for the month of January 2017, while areas to the south of I-44 experienced another dry month with only between 50 and 75 percent of normal average precipitation occurring in that region. These unusually dry conditions followed a period of below normal precipitation that began in late summer.
Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Precipitation across eastern Oklahoma to the north of I-44 was above average for the month of January 2017, while areas to the south of I-44 experienced another dry month with only between 50 and 75 percent of normal average precipitation occurring in that region. These unusually dry conditions followed a period of below normal precipitation that began in late summer. As a result, Severe Drought (D2) conditions persisted this month across much of southeastern and east central Oklahoma. Extreme Drought (D3) conditions persisted across portions of Choctaw and Pushmataha Counties, and developed across portions of Latimer, Haskell, Sequoyah, and Le Flore Counties. Monetary damage estimates resulting from the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Dec 31, 11:37 PM CST, 23 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 1137 PM CST Sat Dec 31 2016 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Front currently stalled from about KFAM in SE MO to KDFW. The east side of the front has established MVFR and lower conditions due to fog and low cigs with VFR conditions to the west of the frontal boundary. Most of the terminals will see VFR conditions persist through the morning hours before MVFR cigs move in. However, KFSM and KFYV are positioned right alongside the front and may see varying cigs and vsby through about 13-15Z. MVFR cigs will develop by late morning/early afternoon as a trough passes through Kansas and Oklahoma. A few light showers and/drizzle cannot be ruled out for several terminals, especially those in SE OK and western AR. && .PREV DISCUSSION... /Issued 822 PM CST Sat Dec 31 2016/ ..UPDATE... DISCUSSION... Drier air continues to filter into the region this evening behind cold front. Current forecast generally on track. Did lower temperatures a few degrees across far northeast Oklahoma where clouds are not expected to return until late tonight. No other significant changes anticipated. && .PRELIMINARY POINT TEMPS/POPS... TUL 33 55 52 69 / 0 10 20 30 FSM 40 58 51 66 / 0 20 50 60 MLC 41 59 55 68 / 0 20 40 50 BVO 25 53 46 69 / 0 10 20 30 FYV 33 53 50 64 / 0 10 40 50 BYV 34 50 48 64 / 0 10 40 50 MKO 37 56 53 67 / 0 10 30 40 MIO 30 54 49 66 / 0 10 20 30 F10 37 58 54 69 / 0 10 30 40 HHW 46 59 56 69 / 10 30 60 70 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...12 AVIATION...11
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 440 PM CST SAT DEC 31 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 440 PM CST SAT DEC 31 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS ANTICIPATED THROUGH TONIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY AND MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY AND THURSDAY...WINTER WEATHER POTENTIAL. FRIDAY...NO HAZARDS. EXTENDED DISCUSSION...THUNDERSTORM CHANCES DEVELOP SUNDAY NIGHT AND CONTINUE INTO MONDAY ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE SOUTHERN PLAINS. MARGINAL INSTABILITY NORTH OF THE RED RIVER COULD ALLOW FOR A FEW STORMS TO BECOME STRONG TO MARGINALLY SEVERE MAINLY OVER SOUTHEAST OKLAHOMA LATE SUNDAY NIGHT. AN ARCTIC COLD FRONT IS FORECAST TO MOVE THROUGH THE REGION MONDAY NIGHT AND TUESDAY WITH TEMPERATURES WELL BELOW THE SEASONAL AVERAGE FOR THE SECOND HALF OF THE UPCOMING WEEK. THIS COULD CREATE WIND CHILL VALUES IN THE SINGLE DIGITS TO UPPER TEENS WEDNESDAY AND THURSDAY MORNINGS. ALSO...THERE REMAINS POTENTIAL FOR A WINTER WEATHER EVENT IN THE WEDNESDAY THROUGH FRIDAY TIME FRAME NEXT WEEK. CONTINUE TO MONITOR LATEST FORECASTS AS THE DETAILS CONTINUE TO GET IRONED OUT. WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The national radar mosaic for the moment the first event began.
19 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2017Every state in 2017This day in weather historyWarnings in Oklahoma, January 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 678041, 678042, 678048, 678049, 678050, 678051, 678052, 678053, 678054, 678055, 678056, 678057, 678058, 678059, 678060, 678061, 678062, 678063, 678065.